advertisement
Question
Posted by: Jernnifer Joan Grant | 2005/01/04

Efexor Madness - literally

I did try to come off the efexor medication with disastrous effects. I was given another lower dose of a medication similar to the efexor and by the Monday I was in a terrible state medically from the side effects of withdrawal. I saw the specialist immediately and my blood pressure was very high (its is normally ok.) By the Tuesday I was admitted to hospital and the rampant blood pressure was treated and another medication -cipramil was tried. By the Wednesday a decision was made to put me back on the efexor with another medication - Camcolit.
During the period of withdrawal I suffered an extreme feeling of being spaced out as well as dizziness, fatigue and anxiety.

I would caution anyone making use of this particular drug to be advised exactly what the implications are with the medications use and discontinuance of efexor.

I suffered pins and needles in the extremities, about of extreme
nausea, vertigo and pecular dizzines.

I will be making use of the drug for three more months when we again will attempt to discontinue exefor.

I think Weyeth Laboratories need to come clear with the data on this drug as there seem to be an endless number of persons who have had the same effects from the drug.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Personally, I have never found any reason to prescribe or use Efexor, andwas concerned from the day they launched it, about some of the excessive claims that seemed to be ebing made for it, and some of the possible risks. At higher doses, it can be associated with raised blood pressure, for instance. As Klippies says, whenever one is on an effective antidepressant, it is important to stay on it for at least 6 months or so, and to come off it only when one's shrink agrees that the basic depressive chemistry is likely to be over, and then to come off it gradually and according to the advice of one's shrink.
With a gradual withdrawal of the drug next time, you are likely to be able to avoid the unpleasant symptoms that so troubled you this time.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Klippies | 2005/01/04

You need to stay on Efexor for at least 6 months and then the doctor takes another three months to take you off Efexor. This is very, very important.

Reply to Klippies

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement